Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MichelleM

Retisol-A question

Hi everyone, this is my first post.

I have moderate acne, mostly on my forehead and chin. I have been using Retisol-A for almost four months, with almost no improvement, but much drying and peeling. I went back to my dermatologist a few times, and she just said that it was the only thing that would work for my type of acne and to keep using it.

Well I'm close to giving up, and I was just wondering if anyone else has seen improvements happen after this amount of time?

Share this post


Link to post
Share on other sites

Hi Michael

Retisol A belongs to a class of drugs called retinoids. I am using a different type of retinoid called Differin. However, their mechanism and action are similar, with slight differences. I've had some success with differin when I used it in conjunction with doxycycline within 2 months.

Like you, I agree that seeing no results after 4 months warrants a change in medication. Results should be seen between 2 to 3 months. You can ask your derm for other retinoids, either differin or tazorac. Differin is gentler on your skin while tazorac is harsher than the one you are currently using. However, tazorac seems to have a greater effect on acne.

Also, there is also a wide array of medication you can ask about. Antibiotics, benzoyl peroxide, azelaic acid, sulfur, and I hope it won't go on to accutane. The list goes on. I was surprised that your derm gave you only retisol; at the start, most derms would prescribe antibiotics as well to suppress the inflammation. If your derm still insists that retisol is the only drug she can prescribe to you, then you should switch derms because she knows nuts about acne medication.

Share this post


Link to post
Share on other sites

Fire your derm! Find one that wants to help you. It sounds like your current derm is stubborn, inflexible, and lazy.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×